MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a as the lens was inserted and removed during the same procedure.If explanted; give date: n/a as the lens was inserted and removed during the same procedure.Additional concomitant product: platinum injector lot# 020.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The intraocular lens (iol) was inserted into the right eye of a male patient.After insertion it was observed that the trailing haptic was torn.The lens was cut out of the eye and replaced with another implant.There was no incision enlargement.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in three pieces (including a detached haptic).This could be related to the removal process mentioned in the initial report.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: the reported issue was not verified.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.Note: additional information has been received that clearly indicates there was no incision enlargement and that there was haptic damage (bent/broken).With this information, the file no longer meets reportability criteria.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6008166
Report Number2648035-2016-01564
Device Sequence Number80974
Product Code HQL
UDI-Device Identifier05050474531581
UDI-Public(01)05050474531581(17)190921
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/21/2019
Device Model NumberZCB00
Device Catalogue NumberZCB0000135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date11/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE LOT# CB35529
Patient Age40 YR